Funnel Cloud, Martin
- When
- May 1, 1:30 PM EST
- Where
- Martin County, Palm City
- Reported by
- Social Media
- Coordinates
- 27.170, -80.270
A social media post revealed that a funnel cloud was observed in Palm City. A photo confirmed the funnel cloud.
A social media report indicated a funnel cloud formed in Palm City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A social media report indicated a funnel cloud formed in Palm City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 1, 8:40 AM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 940 AM EDT SUN MAY 1 2016 .DISCUSSION... HI PRES RIDGE BUILDING OVER THE W ATLC WILL BE THE DOMINANT WX FEATURE FOR CENTRAL FL...GENERATING A STEADY S/SE FLOW THRU THE H100- H70 LYR. MORNING RAOBS SHOW A DRY/STABLE AIRMASS OVERHEAD WITH PWAT VALUES ARND 1.00" OVER THE CENTRAL PENINSULA...INCREASING TO 1.00"- 1.25" OVER S FL. MID LYR ANALYSIS REVEALS A WEAK H85-H50 VORT AXIS BTWN THE I-4 AND I-10 CORRIDORS THANKS TO A WEAK SHORT WAVE OVER THE NRN PENINSULA. UPR LVLS ARE EITHER NEUTRAL OR WEAKLY CONVERGENT DUE TO A ZONAL JET PATTERN OVER THE GOMEX/DEEP SOUTH. OVERALL TEMP PROFILE IS UNIMPRESSIVE. MID LVL CAPPING IN PLACE WITH H85-H70 LAPSE RATES ARND 4.0C/KM ALONG THE TREASURE COAST...BTWN 5.0- 5.5C/KM N OF I-4. MID LVL THERMAL TROF ALONG OVER THE NRN PENINSULA HAS PUSHED H50 TEMPS DOWN TO ARND -10C ALONG AND N OF I-4... GENERATING H70-H50 LAPSE RATES BTWN 6.0-6.5C/KM. HOWEVER... THESE ARE ABOUT AS STEEP AS THEY ARE GOING TO GET AS THE AXIS OF AN H50 THERMAL TROF IS EMBEDDED WITHIN A DEEP WRLY FLOW THAT WILL PUSH IT OFFSHORE BY LATE AFTN. SIMILAR TO SATURDAY...THE PREVAILING SE LOW/MID LVL FLOW WILL PROMOTE THE FORMATION OF THE EAST COAST SEA BREEZE BY MIDDAY...BUT IT WILL BE DIFFUSE AS IT PUSHES INLAND. PROSPECTS FOR ANY MEANINGFUL MOISTURE ADVECTION ARE SLIM AS THE RAP40 ANALYSIS INDICATED UPSTREAM H100-H70 MEAN RH VALUES AOB 60PCT...H85-H50 VALUES AOB 30PCT...TOO DRY TO GENERATE MUCH MORE THAN A SCT-BKN STRATOCU DECK. MOS GUIDANCE INDICATING SINGLE DIGIT POPS...2KM WRF/HRRR MODELS EQUALLY PESSIMISTIC ON PRECIP CHANCES. DIMINISHED CI DECK WILL ALLOW MAX TEMPS TO WARM TO ARND 90F OVER THE INTERIOR...WHILE ONSHORE FLOW KEEPS TEMPS IN THE M80S ALONG THE COAST. && .AVIATION...THRU 02/12Z. SFC WINDS: THRU 02/02Z...E/SE 9-14KTS WITH OCNL SFC G18-22KTS. BTWN 02/02Z-02/05Z...BCMG S/SE 3-7KTS. VSBYS/WX/CIGS: PREVAILING VFR ALL SITES...CIGS AOA FL120. BTWN 01/15Z-01/19Z...COASTAL SITES OCNL MVFR CIGS BTWN FL020-030. && .MARINE... MARGINAL CONDITIONS AS HI PRES RIDGE AXIS OVER THE W ATLC GENERATES A GENTLE TO MODERATE E/SE BREEZE OVER THE LCL WATERS. SHORT PD WIND CHOP ARND 3FT WITH DOMINANT PDS BLO 6SEC. SEAS INCREASING TO 4FT OFFSHORE ARND SUNSET. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM/IMPACT WX...VOLKMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 515 AM EDT SUN MAY 1 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 515 AM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... SMALL BUT LONG PERIOD SWELLS WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS AND ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MOISTURE IS FORECAST TO GRADUALLY INCREASE EARLY THIS WEEK AND BRING A GREATER CHANCE FOR LIGHTNING STORMS TUESDAY AND ESPECIALLY WEDNESDAY. STRONG STORMS WILL BE POSSIBLE ON WEDNESDAY AS A COLD FRONT SWEEPS ACROSS THE AREA...CAPABLE OF PRODUCING STRONG DOWNBURST WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINFALL. NOTICEABLY COOLER AND DRIER WEATHER IS FORECAST THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
The Melbourne radar (KMLB), 111 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
1 funnel cloud. Local standard time, as filed.
A social media post revealed that a funnel cloud was observed in Palm City. A photo confirmed the funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626460.